... to do this are not clear. Any ideas?
Hello George & welcome to the site. Do NOT stop this suddendly as it can cause seizures & other prioblems like withdrawal symptoms! If you can't figure out the instructions from the doctor, you need to call them & find out for sure. This drug is one that can cause a lot of problems & should be weaned off of slowly. No more than 25mg a week or even less. It will depend on how she feels each time she tries to lower the dose. Siezures can be a big problem stopping suddenly so PLEASE don't let her do that. I will attempt to give you a link to read about this drug & it's properties for addiction. Wishing you the very best & your wife too. Call that doc back & get specific instructions..
I was on 400mg also, for years before weaning off. Most doctors do not understand how terrible withdrawl can be from this drug & may suggest she wean faster than what she can handle. If you aren't very clear on the instructions from the doctor I'm thinking that may be the case. I did go down 100mg a week until down to 100mg/day. I agree with Mary, if she can go down 25mg a time, at the very least for the last 100mg that wold be best as that last bit was the hardest for me. I had terrible anxiety, brain zaps, restlessness and just an all over horrible feeling. It was pretty bad for several days. After going through the withdrawl I would never even consider this drug again, it was pretty bad. Hope she does well. Kim.
Hi, the ladies are right, discontinuation from Tramadol can be hard, and yes, doctors are mostly oblivious to this alarmingly! If you follow a good tapering plan and are careful you should be fine, just prepare for a bit of a rocky time, if you have anyone that can support you, use their help as much as you can/need. I tapered off Tramadol a while ago. I had been taking really high doses & my friend (who had medical experience) was very concerned for my health. I reduced by 50mg a week, until i got to the lowest dose i felt possible, and cold turkey'd from there. I stayed with a friend for 2 weeks so i could have someone watch over me & it went well luckily. You may want to consider stocking up on a few 'essentials' to help the tapering process further. You might have problems sleeping, so Valerian can help, or Melatonin. Nightnurse is a great sleeping aid, but should only be used short term. Don't drink caffeine after early afternoon.
L-Tyrosine will help keep your brain healthy. Tramadol has SSRI properties, so you can become depressed when stopping it, it can affect your mood and your ability to concentrate. Try to increase your serotonin levels by taking some light exercise daily. Even if it is just a short walk. It will help you feel better. Listen to Mary's warning of seizures. If you taper correctly though you should be fine. I was lucky personally. Just be careful. If you need any more help, please ask any of us. Good luck : )
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Nov 2011 • 2 answers
Posted 7 Feb 2016 • 2 answers
Posted 10 May 2016 • 5 answers
Posted 12 Dec 2016 • 1 answer
Posted 19 Aug 2017 • 2 answers